Couldn't find what you looking for?

TRY OUR SEARCH!

My Mom has been depressed since my Dad passed away in 2005 . She has been on various antidepressents the last being Celexa. They increased it to 40 mg and she got tremors and increased anxiety. She is now taking Cymbalta. What I have noticed is now she is very confrontationale and has an agressive demeanor. I'm looking at it as a good thing my husband doesn't think it is good. I was thinking she now has an opinon. Example I asked if she wanted to come for dinner. "Normally" no matter what time she would just stop what she was doing and I would go over and get her. She is also mad at a friend for what I think is not justified. She wouldn't normally be mad with anthying this friend did, I can't see why she is angry except for this medication.
Has anyone seen a personality change toward the aggressive end?

Loading...

yes my mom is shows signs of aggression. she also repeats herself three times. So now she complains about my father three times in the same conversation.
these people need friends excercise and sunshine.
Reply

Loading...

I am 37 years old and have been on Cymbalta since the birth of my second child, four years ago. I recently decided the wieght gain must be from the Cymbalta since I have never been over weight and very athletic and now I keep gaining and gaining. I have tried to stop taking the Cymbalta but one dose missed causes so much discomfort I cant seem to get off. I have headaches, dizzyness, tingling in my face, flu like symptoms, vision problems. unsteady on my feet, speak is messed up-I cant seem to say what I want to say. I am so sick and angry all the time. I have become more aggressive since taking the meds and trying to get off of it is even worse!!!

I need help!! I need to get off this stuff but can not manage to work with the withdrawal symptoms. Any suggesstions?
Reply

Loading...

I have been on cymbalta 60mg for a month now, before that I was on efexor 150mg for five years. My doctor wanted to change the meds due to my weight gain and other meds for underactive thyroid. I am on cymbalta for bipolar II disorder. I have felt alive for the first time in years. I am actually interested in things, am drawing again and listening to music. Sounds great BUT....I feel aggressive, have had outbursts of rage, my children have said I am more irritable, I am very confrontational. My doctor wants me to switch back to efexor which I can see i will need to do, I know I will have to. Whilst I don't want to go back to zombie land with efexor, I know the cymbalta may take me down a road which is not healthy for anyone.
Reply

Loading...

I'm sorry those of you posting here are experiencing aggression as a side effect of Cymbalta but am grateful to you for posting about it. My dad's been treated for depression for several years and I lost track of what he was taking. Recently, he's become a raging bully; I can't say it's a personality change but it's certainly a frightening intensification of his former personality, minus his good qualities. He's become loud, embarrassing, irrational and verbally aggressive. Truly over-the-top. I thought it was a form of dementia, but just found out he's now taking Cymbalta. (I'd checked the side effects for what he used to take and didn't find reports of agression like the posters here have mentioned). I've also read reports that Cymbalta doesn't increase aggression but I'm pretty convinced from the few posts here and seeing the drastic change in my dad that it absolutely can. Thank you again for posting your experiences. I feel better armed to help him, now.
Reply

Loading...

Yes, my hubby has been on Cymbalta for some time now, and I have noticed that I cannot have a conversation with him without it turning into an argument!  He has never been this way before taking the med, has always been very sweet and loving for many years, not the bear that this stuff has turned him into.  I have also noticed that he is emotionally detached from the family and sleeps a lot, that's all he seems to enjoy.  No feelings of love, passion or libido at all, and his personality has changed!  He is very zombie-like except for his argumentative behavior!  Will I ever see my real hubby again?  I have heard that withdrawal is hell but I am urging him to get off the stuff!  I only hope it has not damaged his brain and forever altered him.
Reply

Loading...

Look for posts of the tapering method of stopping Cymbalta. Basically opening up the capsule and removing 7 beads, putting capusule back together and take that. Next day, remove 14 beads, next day 28 beads, etc. until you are done.


I just finished tapering using this method and had NO side effects whatsoever.
Reply

Loading...

Oh my gosh, this is the same thing that has happened to my husband. He went to his nights in 2004 and has been taking sleeping pills since then. He started taking the Cymbalta in 2009 and talk about a total personality change. He's also addicted to gambling and his porn which has ruined our marriage. I filed for divorce in March 2011 and our court date is the 29th of this month. I asked for 2 continuations due to trying to work things out with him but I can't put up with being lumped in with all his other "psycho ex-girlfriends". He has not stayed true to our marriage vows and I can't put up with it anymore. He doesn't even remember yelling and arguing with me or what about or saying that I'm just as "psycho" has the others. I have a 12 year old son that I have to worry about and I can't handle the stress of this anymore. The dr's just keep giving him this stuff even though I've told them what it's done to him and how he is. For example, I woke up and can't get back to sleep and paid bills online, sent him an email that he needs to pay a certain bill and he responds it will be ok hun, you need your sleep. So good luck to all who have spouses that take this stuff. you need it.
Reply

Loading...


I got put on Cymbalta a couple months ago. I have lost most of my friends by choice as I feel angry at them, and several times have said I would blow up the world if I had a bomb big enough. I now am reading it is very addictive and dont know how I will get off it, or repair my ruined friendships. I am horridly aggressive, confruontatoinal, angry, and I cant help it. It is really depressing me now as I have few friends left. Even my best friend is unwilling to talk to me and wont answer the phone. I am very upset.
Reply

Loading...

I've recently switched jobs and my co-worker is on Cymbalta.  I thought that was just her personality but she confessed her meds make her a little short fused.  She is very confrontational and seems bi-polar.  One minute she is angry and yelling and then she starts crying.  My job is great except for this.  There is tension when she comes in a room.  Is there any way drug she should be on that will make her feel better without this aggression?  She says shes been on it for a few years and can't get off because of the severe withdrawal symptoms.  If she misses a pill the office manager will ask her to go home and get it!  Help?

Reply

Loading...


My sister has had a dramatic change in personality since taking Cymbalta. She is very aggressive and has been cruel to many people... bringing them (and me) to tears. She has stated that she likes this personality change and I doubt she will go off the medication any time soon. She has alienated many people who loved her. I think Cymbalta is dangerous.
Reply

Loading...

im very concerned about my best friend, shes been on cymbalta a year and wow what a personality change, very confrontational in fact she would rather fight with someone who hates her and her kids than be and spend her time with us who love her and her kids, shes also very cold and distant and so impulsive , she does major things that are seriously affecting her kids and husband and wants no one to talk to her about it, im so afraid of this change and that im losing her slowly but surely i want my old friend back

Reply

Loading...

 I just finished writing a concerned friend letter to my friends doctor who put her on Cymbalta 6 months ago. She has become irrational, hostile, confused, spaced out, and the whole time she thinks everything is wonderful. I just found out she is bringing strange guys over to her home where she has 3 kids, two of them teenage girls. I am worried about the total lack of reason and judgement going on, which is why I am alerting her doctor. Reading these other posts is scary. This drug is mind altering garbage.

Reply

Loading...

cymbalta completely altered my personality to an angry, agitated and violently aggressive monster. WITHIN ONE WEEK of stopping the drug, I was back to my normal self and dealing with life without being violent and nasty to my family. The aggressive side effects are supposedly an "extreme" side effect, but I would venture to guess that this claim is not entirely truth. Trust your instincts- if you or someone you know is suddenly angry and violent after taking Cymbalta, then urge them to try another med or therapy. Cymbalta is bad stuff...
Reply

Loading...

I relate to everything you say. I am tired and sad but I appreciate your comment so much. I knew it wasn't 'just me'. Thank you. Xxx
Reply

Loading...